MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 8.0MM/4.2MM DRILL SLEEVE 200MM; GUIDE, SURGICAL, INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 8.0MM/4.2MM DRILL SLEEVE 200MM; GUIDE, SURGICAL, INSTRUMENT
Model Number 03.010.065
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.Part: 03.010.065, lot: 9323327, manufacturing site: (b)(4), release to warehouse date: 29.Jan.2015.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.Visual inspection: the 8.0mm/4.2mm drill sleeve 200mm (p/n: 03.010.065, lot number: 9323327) was received at us customer quality (cq).Visual inspection of the complaint device showed no damage or issues with the device.Functional test: a full functional assessment was unable to be performed on the complaint device due to not receiving all the mating devices.The mating devices that were returned were able to be assembled without any issues, but no alignment issues could be checked due to missing mating devices.The complaint was not able to be replicated.Dimensional inspection: a dimensional inspection was not performed since it was not applicable to the complaint condition.Document/specification review: current and manufactured were reviewed.No design issues or discrepancies were identified.Complaint confirmed? no.Investigation conclusion: this complaint is not confirmed as the complaint device had no damage or issues and a complete functional test could not be performed.The partial functional test had no issues.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021 while drilling for the distal screw of a retrograde/antegrade femoral nail, through the spiral blade attachment, the drill bit and screw both skived posteriorly missing the nail all together.The screw was aborted and the spiral blade was completed without incident.It is unknown if there was surgical delay reported.This report is for one (1) 8.0mm/4.2mm drill sleeve 200mm.This is report 3 of 10 for (b)(4).

Brand Name
8.0MM/4.2MM DRILL SLEEVE 200MM
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11725331
Report Number2939274-2021-02067
Device Sequence Number3673119
Product Code FZX
UDI-Device Identifier10886982067395
UDI-Public10886982067395
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.065
Device Catalogue Number03.010.065
Device Lot Number9323327
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2021
Initial Report FDA Received Date04/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11 TI CANN RETRO/ANTEGRADE FEM NL/320-S; 12.0MM/8.0MM PROTECTION SLEEVE 188MM; 4.2 3-FLTD DRILL BIT QC/330/100 CALIB-S; 4.2MM TROCAR 210MM; AIMING ARM FOR RETRO SPIRAL BLADE LCKNG; CANN CONNECTING SCREW FOR STD INSRT H≤ DRIVING CAP WITH HANDLE ADAPTER; LOCKSCR 5 L62 F/NAILS TAN LIGHT GREEN; STANDARD INSERTION HANDLE; UNK - NAIL HEAD ELEMENTS: RAFN SPIRAL BLADE
Patient Age74 YR
Patient Weight145